Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bluray

Treating red marks while on Accutane

Recommended Posts

Quick background of my course

My course/acne

Mild-Moderate, whiteheads concentrated only on cheeks. Forehead and chin 100% clear.

Accutane Course

1 month of half dose, 40mg

3 months of full dose, 80mg

How far I am

52 days into treatment, a little less than half the way through. 22 days into full dose.

Products I'm using

Roche RoAccutane

Cetaphil Gentle Cleanser

Galderma Nutraderm Oil-Free Moisturizer.

I have absolutely no active whiteheads at the moment. I cleared about 5-7 days ago and only have the red spots left over. I'd usually have about 2 or 3 active whiteheads as I did a few weeks ago or if I wasn't on tane.

Should I use a topical cream or Aloe Vera or anything of the sort to treat my red marks now or should I rather wait till my course is complete? My red marks tend to stick around for a fairly long time and they seem to go a lot redder after washing/moisturizing.

Share this post


Link to post
Share on other sites

Youre on a pretty high dose so your skin is not going to like you messing around with it too much.

The gentle natural products should be alright though, im sure aloe vera will be ok but unfortunately alot of that stuff doesnt work for some people and also takes ages to see results if it does work.

Share this post


Link to post
Share on other sites

Thanks for the responses. These f'kin red marks haven't changed since I stopped breaking out nearly 2 weeks ago.

Anyway I'll speak to the derm.

Share this post


Link to post
Share on other sites

From what I know you aren't supposed to do anything about scars or red marks until like 6 months after stopping Accutane. I know it's hard, but you don't want to make your skin worse or do permanent damage. Two weeks is not a long time yet. I still have some red marks from 4 months ago that haven't faded much yet. I really didn't notice any fading at all until 2 or 3 months after my acne started to calm down. And yes, mine are worse after moisturizing and after applying topical treatments. I think the sunscreen in the moisturizer is a bit irritating, and the topical treatments can be irritating, hence the increased redness. My derm says these things can cause them to temporarily appear darker due to slight irritation or dryness, but it's not permanent damage. It sucks though!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×